MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC. SHOCKWAVE L6 PERIPHERAL INTRAVASCULAR LITHOTRIPSY (IVL) SYSTEM; INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER

SHOCKWAVE MEDICAL, INC. SHOCKWAVE L6 PERIPHERAL INTRAVASCULAR LITHOTRIPSY (IVL) SYSTEM; INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Model Number L6IVL100030
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hematoma (1884); Retroperitoneal Hemorrhage (4483)
Date of Event 05/15/2023
Type of Reportable Event Death
Event or Problem Description
It was reported that a patient underwent a procedure where two shockwave l6 peripheral intravascular lithotripsy (ivl) catheters were used as part of an overall endovascular treatment plan.The catheters were used during the case to treat severely calcified lesions in the right and left common iliac arteries.The ivl balloons functioned properly during the case, delivering 60 pulses each at approximately 4 atmospheres.The balloons were used to pre-treat each artery before deploying stent graft in each artery.Reportedly, post procedure, the patient experienced retroperitoneal bleed.The patient was brought back in the cath lab however, the patient expired.
 
Additional Manufacturer Narrative
The devices referenced in this report were not returned to shockwave medical, inc.For investigation therefore, a physical examination could not be performed.The cause of the reported retroperitoneal bleed that the patient experienced could not be definitively determined.Based on the reported event, both l6 ivl devices successfully delivered pulses and functioned as intended.A review of the lot history records (lhrs) and test documentations did not show any issues with the manufacturing of the devices.The devices passed all shockwave medical, inc.Criteria prior to being released for distribution.Shockwave medical, inc.Has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.2nd shockwave l6 peripheral lithotripsy (ivl) catheter model/catalog; number: l6ivl120030, lot number: a230201a, expiration date: 02/28/2025, mfg date: 02/01/2023, udi #: (b)(4).

Brand Name
SHOCKWAVE L6 PERIPHERAL INTRAVASCULAR LITHOTRIPSY (IVL) SYSTEM
Common Device Name
INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara, CA 95054
8777754846
MDR Report Key17074891
Report Number3015053858-2023-00033
Device Sequence Number17674719
Product Code PPN
UDI-Device Identifier00195451000409
UDI-Public(01)00195451000409(17)241231(10)A221219M
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K221852
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Model NumberL6IVL100030
Device Catalogue NumberL6IVL100030
Device Lot NumberA221219M
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2023
Initial Report FDA Received Date06/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BARD ANGIOPLASTY BALLOONS - BARD MEDICAL; GORE® VBX STENT GRAFT - GORE MEDICAL
Outcome Attributed to Adverse Event Death;
Patient SexUnknown